MAUDE Adverse Event Report: CATH MB 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH MB 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 532598C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17957271 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but has not yet been returned.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, a 5f 8 side holes (8sh) 65cm pigtail super torque diagnostic catheter broke in the patient¿s aorta.The broken part was removed from the patient with difficulty by snaring it out.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device.There were no kinks or other damages noted prior to inserting the product the product into the patient.No anomalies were noted during prep.The device was prepped according to the ifu.The intended procedure/target lesion was control in aaa.The event caused a clinically relevant increase in the duration of the procedure.The patients current status is okay.A procedural cd was requested but is unavailable as well as additional procedural details.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During use, a 5f 8 side hole (8sh) 65cm pigtail super torque diagnostic catheter separated in the patient¿s aorta.The physician encountered difficulty when removing the separated piece form the patient.The device was stored, handled and prepped per the instruction for use (ifu).There were no damages to the packaging of the device or to the device itself noted during prep.The intended procedure/target lesion was control in aaa.The event caused a clinically relevant increase in the duration of the procedure.There was no reported patient injury.Two body segments were returned for analysis with the separation located at 43 cm from the proximal end.Marker bands 8, 10, 17, 18, 19 and 20 (numerated from the distal end to the hub), were moved from their original position.All 20 marker bands are present on the catheter body.Inner and outer diameter measurements were taken close to the areas where the marker bands were out of position.The dimensional analysis results were found out of specification and indicate the unit is elongated with the inner diameter measuring below the lower spec.Functional analysis was not performed due to the separated condition of the unit.The unit was observed under a microscope and the marker band marks on the unit¿s surface did not present evidence of damage (scratches, peelings, abrasions, etc.).Sem results of the separated area of the body/shaft presented evidence of elongations.No other anomalies were observed.The phr review for lot 17957271 does not suggest that the failure experienced by the customer could be related to the manufacturing process.The complaint reported by the customer as ¿catheter (body/shaft) - separated - in-patient¿ was confirmed because a separated condition was observed on the returned unit.Exact cause of the condition could not be conclusively determined during the analysis.The elongations found on the body/shaft of the unit are commonly associated with separations caused by material tensile overload therefore, it is assumed that the catheter was induced to a tensile force that exceeded the material yield strength prior to the separation.Procedural/handling factors such as entrapment of the catheter between other endovascular devices and the vessel wall may have contributed to this issue.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.Avoid entrapment of the catheter between other endovascular devices and the vessel wall.¿ neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
CATH MB 5F PIG 65CM 8SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11852075
Report Number9616099-2021-04568
Device Sequence Number3724202
Product Code DQO
UDI-Device Identifier20705032012048
UDI-Public20705032012048
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number532598C
Device Catalogue Number532598C
Device Lot Number17957271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer07/12/2021
08/19/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date08/04/2021
08/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;